Flash Flood, Morgan
- When
- May 30, 9:05 PM CST to May 31, 12:30 AM CST
- Where
- Morgan County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.424, -92.886 (the zone’s center; the record gives no point)
Two to four inches of rain fell across portions of southern Benton through northwest Camden and into southern Morgan County in less than two hours. Numerous low water crossings and county roads were impassable, especially from Warsaw, east and northeast across Climax Springs, and into the Gravois Mills area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Two to four inches of rain fell across portions of southern Benton through northwest Camden and into southern Morgan County in less than two hours. Numerous low water crossings and county roads were impassable, especially from Warsaw, east and northeast across Climax Springs, and into the Gravois Mills area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 1:50 PM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR DIFFERENT CCF NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT WED MAY 30 2001 MAIN FOCUS THIS PERIOD WILL BE WITH PRECIPITATION CHANCES...TONIGHT AND AGAIN ON FRIDAY. SATELLITE SHOWING DRY SLOT PUSHING INTO SOUTHWEST PORTION OF CWA THIS AFTERNOON...ALLOWING MORE HEATING TO TAKE PLACE AND HELPING TO DESTABILIZE THE ATMOSPHERE. LAPS CAPE DATA WAS SHOWING CAPES IN SW CORNER INCREASING TO 300 TO 500 J/KG...AND WITHIN THE PAST HOUR STORMS HAVE DEVELOPED ACROSS SW CORNER OF MO. MODELS IN GENERAL AGREEMENT WITH MOVEMENT OF CURRENT SYSTEM ACROSS MO TONIGHT BUT HAVE DIFFERING SOLUTIONS WITH RESPECT TO QPF. HAVE GENERALLY GONE WITH AN ETA/AVN BLEND FOR THE PERIOD. SHORTWAVE WILL SLOWLY MOVE EASTWARD INTO MO TONIGHT WITH LOW LEVEL JET PUSHING BEST MOISTURE TO THE NE OF AREA. FLASH FLOODING DOES NOT SEEM LIKE A PROBLEM TONIGHT. WILL GO WITH BEST PRECIPITATION CHANCES TO THE NORTH AND EAST. PRECIPITATION SHOULD SHUT OFF AS SHORTWAVE PUSHES TO THE EAST BY THURSDAY MORNING. NEXT WAVE LOOKS TO PUSH INTO THE AREA FROM CANADA ON FRIDAY DRIVING A COLD FRONT THROUGH THE CWA. WILL GO WITH SCATTERED SHOWERS/THUNDERSTORMS FOR ENTIRE AREA FRIDAY WITH THE PASSAGE OF THE COLD FRONT. IN THE EXTENDED...ANOTHER FRONT LOOKS TO PUSH THROUGH SUNDAY NIGHT INTO MONDAY AND HAVE PUT PRECIPITATION IN FOR THAT TIME PERIOD AS WELL. UPPER LEVEL RIDGE BUILDS INTO THE AREA BY MID WEEK AND SHOULD BRING WARMER TEMPS AND DRIER WEATHER. FCSTID = 5 SGF 57 70 48 70 / 40 0 0 30 JLN 58 72 53 75 / 40 0 0 30 UNO 63 70 48 73 / 40 0 0 30 VIH 59 69 47 69 / 60 30 0 30 .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>082-088>092-094-310300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 331...IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MILLER...MORGAN... PHELPS...POLK...PULASKI...ST. CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...MOUNT VERNON...NEVADA...OSAGE BEACH...PITTSBURG...ROLLA...SPRINGFIELD AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. >STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. FOSTER
The national radar mosaic for the moment the first event began.
3 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247409, 5247410, 5247411.